Hurricane (Typhoon), Coastal Okaloosa
- When
- July 10, 1:00 PM CST to 2:00 PM CST
- Where
- Coastal Okaloosa forecast zone
- Reported by
- NWS STORM SURVEY
High winds from the eyewall of Hurricane Dennis blew down numerous trees in the west part of Okaloosa county. Wind gust of 80-100 mph were estimated across the west part of the county.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
High winds from the eyewall of Hurricane Dennis blew down numerous trees in the west part of Okaloosa county. Wind gust of 80-100 mph were estimated across the west part of the county. Several of the trees fell on structures and damaged them. The dollar estimates from the damage for this will be under the main Dennis summary in this publication.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 10, 10:15 AM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1115 AM CDT SUN JUL 10 2005
...A VERY SERIOUS HURRICANE EMERGENCY IS BECOMING MORE IMMINENT
ALONG THE CENTRAL GULF COAST REGION THIS AFTERNOON...
.UPDATE...AT 1115...THE CENTRE OF DENNIS IS MOVING ACROSS NW FL
OFFSHORE WATERS AS I TYPE. RADAR TRACK HAS DENNIS MOVING AT
344/12KTS. ERRATIC...MESOSCALE WOBBLING IS DUE TO STRONGER STORMS
CIRCULATING AROUND THE EYEWALL. OVERALL MOTION HAS SPED UP ENOUGH
FOR NHC TO SPEED LANDFALL...WITH AN EXTENDED PERIOD OF NORTHWARD
MOVEMENT THIS MORNING PROMPTING AN EASTWARD SHIFT IN LANDFALL.
CURRENT FORECAST IS FOR DENNIS TO COME ONSHORE ALONG THE
ESCAMBIA...FL...EASTERN BALDWIN COUNTY IN THE EARLY AFTERNOON.
PACKAGE UPDATE TO REFLECT A SLIGHT SHIFTING IN THE INLAND TROPICAL
STORM/HURRICANE WARNING AREAS.
LOOKS LIKE NAIL-BITING TIME HAS BEGUN....
16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HURRICANE WARNING ALZ063-064 GMZ630-650-670
INLAND HURRICANE WARNING ALZ051>056
INLAND TROPICAL STORM WARNING ALZ057-058-060
FLOOD WATCH ALL ZONES.
FL...HURRICANE WARNING FLZ002-004-006-GMZ655-675
INLAND HURRICANE WARNING FLZ001-003-005
FLOOD WATCH ALL ZONES.
MS...INLAND HURRICANE WARNING MSZ076-079
INLAND TROPICAL STORM WARNING MSZ067-075-078
FLOOD WATCH ALL ZONES.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 134 PM CDT SUN JUL 10 2005 ALZ051-053>060-FLZ001>006-110400- BUTLER-CHOCTAW-CLARKE-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-MONROE- OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA COASTAL-SANTA ROSA INLAND-WILCOX- 134 PM CDT SUN JUL 10 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 11 PM CDT TONIGHT FOR THE FOLLOWING AREAS... IN SOUTHWEST AND SOUTH CENTRAL ALABAMA...BUTLER... CHOCTAW... CLARKE... CONECUH... COVINGTON... CRENSHAW... ESCAMBIA... MONROE... WILCOX IN NORTHWEST FLORIDA...ESCAMBIA... SANTA ROSA...AND OKALOOSA COUNTIES. THIS WATCH ALSO INCLUDES THE GULF COASTAL WATERS OF NORTHWEST FLORIDA. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
2 hurricane (typhoon). Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005The 2005 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463778, 5463779.